MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT® HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT® HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER
Model Number 7283
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the customer thought that they were doing something wrong when they were unable to connect a bag to the male external catheter.The representative went to help and found a faulty sheath.One of the male external catheter was found to be having the outlet on the funnel of the sheath closed off.The outlet should be open to allow urine to drain.They checked all other sheaths in the box and found that other sheaths were okay.Per additional information via email from ibc on (b)(6) 2022, it was stated that the defect found while being used.
 
Additional Manufacturer Narrative
The reported event is confirmed manufacturing related.Visual evaluation noted received one photo sample that shows used catheter with no original packaging.Photo sample shows tip of catheter not cut off.Therefore, product does not meet specifications.Although an exact root cause could not be determined a potential root cause could be worn or damaged cutting knives or incorrect cut pressure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labelling review is not required as labelling would not have prevented the reported event.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text: the actual/suspected device was evaluated.
 
Event or Problem Description
It was reported that the customer thought that they were doing something wrong when they were unable to connect a bag to the male external catheter.The representative went to help and found a faulty sheath.One of the male external catheter was found to be having the outlet on the funnel of the sheath closed off.The outlet should be open to allow urine to drain.They checked all other sheaths in the box and found that other sheaths were okay.Per additional information via email from ibc on 22mar2022, it was stated that the defect found while being used.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed manufacturing related.Visual evaluation noted received one photo sample that shows used catheter with no original packaging.Photo sample shows tip of catheter not cut off.Therefore, product does not meet specifications.Also received 1 used mec sample closed off at the bottom of the sheath.Therefore based on samples received, the product does not meet specification.Although an exact root cause could not be determined a potential root cause could be worn or damaged cutting knives or incorrect cut pressure.Dhr review did not show any problems or conditions that would have contributed to the reported event.Labelling review is not required as labelling would not have prevented the reported event.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text: the actual/suspected device was evaluated.

Brand Name
SPIRIT® HYDROCOLLOID ADHESIVE SHEATH
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16637405
Report Number1018233-2023-02140
Device Sequence Number15047844
Product Code NNX
UDI-Device Identifier00801741071645
UDI-Public(01)00801741071645
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number7283
Device Catalogue Number37302
Device Lot NumberJUGU9094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer04/10/2023
05/02/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date04/11/2023
05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale